Arkansas, 2013Drought in Arkansas, September 17 to 24, 2013
September 17 to 24, 2013 · NWS MEG · 1 event in 1 county or zone
A prolonged dry spell during the latter part of the summer produced severe (D2) drought conditions across portions of East-Central Arkansas by the beginning of September. However, drought conditions improved by the latter part of the month as several periods of rain occurred from passing cold fronts.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged dry spell during the latter part of the summer produced severe (D2) drought conditions across portions of East-Central Arkansas by the beginning of September. However, drought conditions improved by the latter part of the month as several periods of rain occurred from passing cold fronts. Little damage occurred to crops as crops were being harvested at the time. Cattle possibly had a hard time finding adequate water sources as rivers and lakes were at low levels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 17, 3:02 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 17, 3:02 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
402 AM CDT TUE SEP 17 2013
.DISCUSSION...
SKIES ARE PARTLY CLOUDY ACROSS THE FORECAST AREA THIS MORNING WITH
TEMPERATURES RANGING FROM THE LOWER 60S TO AROUND 70 DEGREES. SOME
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF SOUTHERN
MISSOURI AHEAD OF A DEVELOPING WARM FRONT. SOME OF THIS ACTIVITY
MAY SNEAK INTO EXTREME NORTHERN SECTIONS OF THE FORECAST AREA
LATER TODAY WHILE DRY WEATHER SHOULD CONTINUE ELSEWHERE. SOME CLOUDS
SHOULD REMAIN AROUND THE REGION TODAY SO TEMPERATURES SHOULD BE A
LITTLE COOLER MONDAY WITH HIGHS MAINLY IN THE 80S TO AROUND 90 DEGREES.
BY TONIGHT THE WARM FRONT SHOULD BE NORTH OF THE REGION SO IT
SHOULD BE DRY OVER THE ENTIRE FORECAST AREA. WINDS WILL START TO
BECOME MORE SOUTHERLY AND TEMPERATURES WILL REMAIN A LITTLE WARMER
THAN THIS MORNING WITH LOWS WEDNESDAY MORNING IN THE MID 60S TO
LOWER 70S.
BY WEDNESDAY...SOUTH WINDS WILL START TO BRING MORE MOISTURE TO
THE REGION WHICH MAY TRIGGER SOME ISOLATED THUNDERSTORMS.
TEMPERATURES WILL BE A LITTLE WARMER THAN TODAY WITH HIGHS AROUND
90. WEDNESDAY NIGHT SHOULD BE MAINLY DRY WITH ONLY A ISOLATED
THUNDERSTORM POSSIBLE OVER EXTREME NORTHERN SECTIONS OF THE
FORECAST AREA.
BY THURSDAY...A COLD FRONT WILL MOVE INTO THE CENTRAL PLAINS. SOME
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE
FRONT AND SOME OF THIS ACTIVITY COULD MOVE ACROSS THE FORECAST
AREA BOTH THURSDAY AND THURSDAY NIGHT. BY FRIDAY THE COLD FRONT
WILL BE MOVING INTO NORTHWEST ARKANSAS SO THE CHANCE OF
THUNDERSTORMS WILL START TO INCREASE. THE COLD FRONT WILL MOVE
THROUGH THE FORECAST AREA FRIDAY NIGHT AND SATURDAY WHICH WILL
MEAN THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS DURING THIS
PERIOD.
THE COLD FRONT WILL MOVE SOUTH OF THE REGION SATURDAY NIGHT WITH A
SLIGHT CHANCE OF THUNDERSTORMS POSSIBLE OVER SOUTHEAST SECTIONS OF
THE FORECAST AREA. THE COLD FRONT WILL START TO SLOW DOWN ON
SUNDAY SO THERE WILL STILL BE A SLIGHT CHANCE OF THUNDERSTORMS
OVER SOUTHEAST SECTIONS OF THE FORECAST AREA. BEHIND THE COLD
FRONT WILL BE SLIGHTLY COOLER AIR SO TEMPERATURES WILL RETURN TO
SEASONAL LEVELS. DRY WEATHER WILL RETURN TO THE REGION FOR SUNDAY
NIGHT AND MONDAY WITH TEMPERATURES WARMING UP A FEW DEGREES.
ARS
&&
.AVIATION...
06Z TAF SET
NOT MUCH CHANGE FROM 00Z THINKING...WITH MID AND HIGH LEVEL
MOISTURE/VFR CIGS DOMINATING THIS CYCLE. STILL FEEL THE THREAT FOR
MVFR VSBY AT JBR AND MKL NEAR SUNRISE...THOUGH MVFR CIGS WILL BE
PATCHY IN NATURE NEAR MKL. WINDS WILL BE NORTHEAST TO EAST AT 3-7
KTS...BUT A BIT STRONGER AT MEM IN THE FIRST FEW HOURS.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 88 71 91 73 / 10 10 20 10
MKL 85 64 88 68 / 10 10 20 10
JBR 84 66 90 69 / 10 10 20 10
TUP 90 69 89 68 / 10 10 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 17, 2:34 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
334 AM CDT TUE SEP 17 2013
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-181045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
334 AM CDT TUE SEP 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Drought, Lee
- When
- September 17, 6:00 AM CST to September 24, 6:00 AM CST
- Where
- Lee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.781, -90.782 (the zone’s center; the record gives no point)
Severe (D2) drought conditions occurred across Lee County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Utah, September 17, 2013$90,000 · 1.75 in hail · 13 events
- Flash Flood and Hail in Colorado, September 17, 2013$47,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Utah, September 17, 20132 in hail · 8 events
- Hail and Damaging Winds in North Dakota, September 17 to 18, 20132 in hail · 8 events
- Drought in Texas, September 17 to 30, 20136 events
- Hail and Damaging Winds in Wyoming, September 17, 2013$1,000 · 1.25 in hail · 6 events
- Damaging Winds in Montana, September 17, 201372 kt wind · 6 events
- Drought in Mississippi, September 17 to 24, 20135 events
- Drought in Illinois, September 17 to 30, 20134 events
- Drought in Arkansas, September 17 to 24, 20134 events
- Damaging Wind and Heavy Rain in Georgia, September 17, 201350 kt wind · 4 events
- Tornadoes and Hail in Idaho, September 17, 2013EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474784.